MAUDE Adverse Event Report: ARTHREX, INC. PEEK SWIVELOCK C, 5.5X19.1MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. PEEK SWIVELOCK C, 5.5X19.1MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number PEEK SWIVELOCK C, 5.5X19.1MM
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during an arthroscopic rotator cuff repair right shoulder procedure, the tip of the ar-2323pslc suture anchor peek swivelock broke off in the bone.Decision was made by surgeon to leave the broken tip in the patient.The remaining parts of the anchor were sent to the facility's risk management.The facility reported the remaining portions are available to return for evaluation.The original intended procedure was as follows; arthroscopic rotator cuff repair right shoulder.Arthroscopic extensive debridement of the glenohumeral joint including articular.Cartilage, labrum, para-labral cyst, subacromial scarring and adhesions, intra-articular biceps tendon.Open excisional biopsy lateral soft tissue lesion right shoulder.
 
Event or Problem Description
Additional information received on 01/10/2020: the facility reported there were no attempts made to remove the broken tip, and it was left in the bone.No extra incisions were made, and the case was completed by using another manufacturer's anchors.The bone was medium density.A swivellock punch was used to prepare the bone.The remaining portion of the complaint device will be returning for evaluation.There was not an arthrex sales representative present during the case.
 
Additional Manufacturer Narrative
Complaint confirmed, the anchor was found to be broken.Likely causes include improper bone prep, misaligned insertion, prying/leveraging the device during insertion.

Brand Name
PEEK SWIVELOCK C, 5.5X19.1MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9506179
Report Number1220246-2019-01516
Device Sequence Number19296157
Product Code MAI
UDI-Device Identifier00888867026797
UDI-Public00888867026797
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K151342
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberPEEK SWIVELOCK C, 5.5X19.1MM
Device Catalogue NumberAR-2323PSLC
Device Lot Number10372821
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer12/05/2019
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date02/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight98